Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX

February 2, 20246 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 2, 2024, 8:16 PM CST for 6 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2024, 8:16 PM CST (02:16 UTC)
Expired
Feb 2, 2024, 9:15 PM CST
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blanco County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 5:32 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

876 
WUUS54 KEWX 030216
SVREWX
TXC031-091-171-187-209-259-030315-
/O.NEW.KEWX.SV.W.0009.240203T0216Z-240203T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
816 PM CST Fri Feb 2 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Hays County in south central Texas...
  North central Guadalupe County in south central Texas...
  Central Blanco County in south central Texas...
  Southeastern Gillespie County in south central Texas...
  Central Kendall County in south central Texas...
  Comal County in south central Texas...

* Until 915 PM CST.

* At 816 PM CST, a severe thunderstorm was located near Kreutzberg,
  or 9 miles northeast of Boerne, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
  Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde, Johnson
  City, Woodcreek, Guadalupe River State Park, Kendalia, Smithson
  Valley, Sisterdale, Kreutzberg, Spring Branch, Payton, Henly, and
  Pedernales Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3036 9817 3030 9809 2975 9785 2975 9864
      3014 9882 3038 9816
TIME...MOT...LOC 0216Z 262DEG 38KT 2990 9863 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
3 follow-up statements
753 
WWUS54 KEWX 030239
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
839 PM CST Fri Feb 2 2024

TXC171-030249-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Gillespie TX-
839 PM CST Fri Feb 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILLESPIE COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 3036 9817 3030 9809 2975 9785 2975 9849
      3006 9868
TIME...MOT...LOC 0239Z 262DEG 38KT 2993 9835 

$$

TXC031-091-187-209-259-030315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Kendall TX-Comal TX-
839 PM CST Fri Feb 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR HAYS...NORTH CENTRAL GUADALUPE...SOUTHERN BLANCO...NORTHEASTERN
KENDALL AND COMAL COUNTIES...

At 839 PM CST, a severe thunderstorm was located near Spring Branch,
or 10 miles northwest of Canyon Lake Dam, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
Canyon Lake Dam, Canyon Lake, Bulverde, Woodcreek, Guadalupe River
State Park, Kendalia, Smithson Valley, Spring Branch, Payton, Henly,
Pedernales Falls State Park, Flugrath, Fischer, Twin Sisters, and
Zorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3036 9817 3030 9809 2975 9785 2975 9849
      3006 9868
TIME...MOT...LOC 0239Z 262DEG 38KT 2993 9835 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
588 
WWUS54 KEWX 030256
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
856 PM CST Fri Feb 2 2024

TXC259-030306-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Kendall TX-
856 PM CST Fri Feb 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENDALL COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
      2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0256Z 262DEG 38KT 2996 9814 

$$

TXC031-091-187-209-030315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Comal TX-
856 PM CST Fri Feb 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR HAYS...NORTH CENTRAL GUADALUPE...SOUTHERN BLANCO AND NORTHEASTERN
COMAL COUNTIES...

At 856 PM CST, a severe thunderstorm was located near Wimberley,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Braunfels, San Marcos, Dripping Springs, Wimberley, Blanco,
Canyon Lake Dam, Canyon Lake, Woodcreek, Fischer, Twin Sisters,
Payton, Henly, Zorn, Driftwood, Smithson Valley, Spring Branch,
Hunter, Startzville, Sattler, and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
      2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0256Z 262DEG 38KT 2996 9814 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
711 
WWUS54 KEWX 030306
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
906 PM CST Fri Feb 2 2024

TXC031-091-187-209-030316-
/O.EXP.KEWX.SV.W.0009.000000T0000Z-240203T0315Z/
Hays TX-Guadalupe TX-Blanco TX-Comal TX-
906 PM CST Fri Feb 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR HAYS...NORTH CENTRAL
GUADALUPE...SOUTHERN BLANCO AND NORTHEASTERN COMAL COUNTIES WILL
EXPIRE AT 915 PM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 3030 9809 2975 9785 2975 9831 2993 9842
      2994 9842 2999 9846 3008 9852
TIME...MOT...LOC 0306Z 262DEG 38KT 2997 9804 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 5:43 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 2, 5:43 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
543 PM CST Fri Feb 2 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 543 PM CST Fri Feb 2 2024

Severe Thunderstorm Watch 13 has been issued for most of South
Central Texas until Midnight CST. Storms have begun to intensify out
west and they will track to the east while other storms develop and
become strong to severe.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 150 PM CST Fri Feb 2 2024

Key Messages:

- A Pacific cold front pushing into the local area will bring
  scattered showers and isolated thunderstorms this afternoon and
  numerous showers and thunderstorms tonight.

- There is a Level 2 of 5 risk for severe storms across most of
South Central Texas. The primary risk with any severe storms will be
large to very large hail. A secondary risk of isolated damaging wind
gusts and isolated tornadoes also exists.

- There is a Level 1 of 4 risk for excessive rainfall leading to
isolated spots of flooding across portions of the Hill Country and
along and east of Highway 281 including both Austin and San Antonio
metro areas and the coastal plains.

- Gusty winds and dry air behind the Pacific cold front will create
near-critical to critical fire weather conditions along the Rio
Grande Saturday afternoon and early evening. We will monitor closely
the situation in case of needing to issue a Fire Weather Product.

Light to moderate showers and even a few lightning strikes are
affecting parts of the Hill Country, I-35 corridor and the coastal
plains as of 130 PM. This activity is going to persist for the rest
of this afternoon. Then later this afternoon into the evening, the
combination of an upper level trough, a dry line and advancing
Pacific cold front bring the potential of the development for strong
to severe thunderstorms across all of South Central Texas.

Forecast soundings show a capping inversion for most of this
afternoon. However, the capping inversion breaks late this afternoon
as the dry-line pushes across the Rio Grande. A second round of
strong to severe thunderstorms is forecast for mid to late evening
into the overnight hours as the Pacific front pushes across the
local area. There will be enough instability in place for updrafts
to support strong to severe thunderstorms through the period. Main
weather hazards are forecast to be large to very large hail, and
damaging winds. An isolated tornado or two can't be ruled out as
moderate to strong shear is likely to be in place.

The first wave of strong to severe storms is likely happening around
6 PM or so along the Rio Grande, 9 PM or so across the Hill Country
and I-35 corridor with a pulse of storms developing across the
coastal plains around 10 PM. The second around of storms associated
with the Pacific front arrives across the Rio Grande between 8 and 9
PM, close to 1 AM along the I-35 corridor and from 2 to 5 AM over
the coastal plains.

Rainfall amounts are forecast to average 1/4 to 1 inch for most
areas, with the exception of the Rio Grande, where less than 1/10
inch to nothing could occur. The HREF is indicating some isolated
pockets up to 2 inches could occur. While the relatively quick speed
of the system should minimize these higher amounts, antecedent
conditions were primed along and east of the I-35 corridor with the
heavy rainfall Jan 21-25. Therefore, there is the potential for
isolated pockets of flooding through this area if any heavier
rainfall amounts set up.

Dry and breezy to windy conditions are expected on Saturday across
the local area especially over the Rio Grande. A Wind Advisory is in
effect from 9 AM to 6 PM Saturday for Val Verde, Edwards and Kinney
Counties, as these areas could experience northwest to west winds of
20 to 30 mph and gusts up to 45 MPH.

With dry and breezy/windy conditions expected along the Rio Grande
on Saturday, and minimum relative humidity values in the teens and
20s, there is a concern for the spread of fires if they do develop.
We will monitor the situation closely and issue any fire weather
product in the future if needed.

Sunny skies are expected for Saturday with highs in the 60s and 70s
with clear skies in store for Saturday night and overnight lows
between the mid 40s to low 50s.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 150 PM CST Fri Feb 2 2024

Strong northwesterly winds are expected through Sunday behind the
surface low/pacific cold front and the positioning of a strong jet
streak aloft as the trough axis pivots to the east. Strongest winds
focuses across the western half of the area and across the higher
terrain in the Hill Country. Gusts up into the range of 45 to 50 mph
will be possible and a Wind Advisory would likely become necessary
across much of the region. A High Wind Warning could also become
considered for portions of the Rio Grande. In addition to these
strong winds, the drier air combined with the mild temperatures will
result in low humidity with min RH values falling below 20 percent
for areas near the Rio Grande. This same area hasn't received the
same rainfall in January as much as the remainder of South-Central
Texas has. With the combination of these aspects, critical fire
weather conditions will develop across this area and we'll elect to
issue a Fire Weather Watch from Sunday morning to Sunday evening
across the zones along the Rio Grande. The wind speeds will subside
slightly from Sunday night through Monday but stay of moderate to
breezy levels.

Upper level ridging builds aloft through early to midweek. At the
surface, high pressure settles across the region early in the week
before sliding to the east. Once the surface high slides east, a
south-southeasterly surface flow develops and this does allow for
some gradual low-level moisture return. The afternoon highs remain
mild to warm, in the 60s and low 70s. Expect for cooler overnight
lows early in the week before trending milder and more humid later
in the week. Rain is not be expected underneath mostly clear to
partly cloudy skies.

The next upper level trough establishes across the inter-mountain
west late this week and will induce returning southwesterly flow
aloft atop South-Central Texas. Additionally, a weak front could
advance into the region sometime around late Thursday or into the
Friday timeframe. This provides some returning low end rainfall
chances across our east-northeastern zones late in the long term
forecast period.

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Fri Feb 2 2024

Poor flying conditions with IFR/MVFR CIGs/VSBYs in SHRA/TSRA this
evening at KDRT and mid evening through the overnight hours at the
I-35 sites. Wind gusts to 40 KTs and GR/GS are possible with TSRA.
Skies rapidly become VFR after passage of the SHRA/TSRA and prevail
through Saturday. At KDRT, northwesterly winds at less than 10 KTs
develop this evening, then increase to 15 to 28 KTs with gusts to 40
KTs on Saturday. At the I-35 sites, southeasterly winds 10 to 15 KTs,
shift to northwesterly at 5 to 10 KTs early overnight, then increase
to westerly at 10 to 20 KTs with a few gusts to 30 KTs on Saturday.

&&

.FIRE WEATHER...
Issued at 150 PM CST Fri Feb 2 2024

A strong storm system will push through the area this evening and
overnight. This system will bring the return of some strong west to
northwest winds to the area and dry air at the surface. On Saturday,
winds will be near 15-25 mph for areas along and west of the Highway
281 corridor with the slightly higher wind speeds in Val Verde and
Kinney Counties. Humidity values will drop below 20 percent for the
Rio Grande Plains as well, and elevated to near critical fire weather
conditions will be possible there Saturday afternoon.

The more concerning window for fire weather remains Sunday as wind
speeds increase above 20 mph for most of the area with some 25 to 35
mph sustained speeds in the Rio Grande Plains and Edwards Plateau.
Gusts will be even higher as high as 50 mph. Humidity will fall below
20 percent across much of the Rio Grande Plains and into portions of
the Southern Edwards Plateau. Critical fire weather conditions are
expected and a Fire Weather Watch has been issued across these areas
form Sunday morning to Sunday evening. Farther east, the humidity
levels will not be as low and have seen recent wetting rains but do
expect some elevated to near critical fire weather to be possible
given the breezy winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              53  69  48  68 / 100  20   0   0
Austin Bergstrom Intl Airport  54  69  48  69 / 100  20   0   0
New Braunfels Muni Airport     54  71  48  71 /  90  20   0   0
Burnet Muni Airport            50  66  46  65 / 100   0   0   0
Del Rio Intl Airport           51  72  53  74 /  40   0   0   0
Georgetown Muni Airport        52  67  48  66 / 100  10   0   0
Hondo Muni Airport             50  70  51  72 /  90   0   0   0
San Marcos Muni Airport        53  69  46  69 /  90  20   0   0
La Grange - Fayette Regional   58  70  48  67 /  90  50   0   0
San Antonio Intl Airport       53  69  49  70 /  90  10   0   0
Stinson Muni Airport           55  71  50  72 /  90  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 AM to 6 PM CST Saturday for Edwards-Kinney-Val
Verde.

&&

Short-Term...04
Long-Term...Brady
Aviation...04
Hazardous weather outlook, Feb 2, 6:37 PM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
637 PM CST Fri Feb 2 2024

TXZ171>173-183>194-202>209-217>225-228-040045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
637 PM CST Fri Feb 2 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A Pacific weather system will bring scattered to numerous showers
and thunderstorms this evening through the overnight hours. There
are levels 1 to 2 of 5 risk for severe storms. The primary risk
with any severe storms will be large hail. A secondary risk of
isolated damaging wind gusts and isolated tornadoes also exists.
There is also a level 1 of 4 risk for excessive rainfall leading
to isolated spots of flooding across portions of the Hill Country
to along and east of the Interstate 35 corridor.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty west to northwest winds and drier air are expected Saturday
into Sunday. A Wind Advisory is in effect for far western areas
on Saturday and will likely be expanded farther to the east for
Sunday. Gusts up to 40 to 50 mph are possible.

Critical fire weather conditions are possible along the Rio
Grande Saturday and Sunday. A Fire Weather Watch is in effect for
this area. It will likely be upgraded to a Red Flag Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 2, 5:58 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
558 PM CST Fri Feb 2 2024

TXZ218-219-030045-
Frio TX-Zavala TX-
558 PM CST Fri Feb 2 2024

...A strong thunderstorm will impact portions of east central Zavala
and Frio Counties through 645 PM CST
...

At 558 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Divot, or 14 miles northwest of Dilley, moving east at
50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearsall, North Pearsall, Goldfinch, Derby, Divot, Bluff, Schattel,
Bigfoot, and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

&&

LAT...LON 2871 9946 2887 9950 2906 9883 2877 9880
      2870 9880
TIME...MOT...LOC 2358Z 261DEG 44KT 2878 9938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Feb 2, 6:26 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
626 PM CST Fri Feb 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             5 WNW Fort Clark Spring 29.32N 100.49W
02/02/2024  E0.70 inch       Kinney             TX   Cocorahs

            Reporter estimated dime sized hail. Time
            estimated via radar.

&&

BG
Special weather statement, Feb 2, 6:47 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
647 PM CST Fri Feb 2 2024

TXZ217-218-030130-
Maverick TX-Zavala TX-
647 PM CST Fri Feb 2 2024

...A strong thunderstorm will impact portions of east central
Maverick and northwestern Zavala Counties through 730 PM CST
...

At 647 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Chula Vista, or 12 miles east of Eagle Pass,
moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Maverick and northwestern Zavala Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

&&

LAT...LON 2865 10029 2879 10039 2903 10000 2879 9987
TIME...MOT...LOC 0047Z 239DEG 29KT 2874 10028

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Feb 2, 6:56 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
656 PM CST Fri Feb 2 2024

TXZ202-203-030145-
Uvalde TX-Kinney TX-
656 PM CST Fri Feb 2 2024

...A strong thunderstorm will impact portions of east central Kinney
and southwestern Uvalde Counties through 745 PM CST
...

At 656 PM CST, Doppler radar was tracking a strong thunderstorm over
Cline, or 19 miles west of Uvalde, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cline and Blewett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

&&

LAT...LON 2921 10017 2931 10017 2941 9990 2916 9989
TIME...MOT...LOC 0056Z 263DEG 13KT 2926 10009

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Feb 2, 7:15 PM CST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
715 PM CST Fri Feb 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             Fort Clark Springs      29.31N 100.42W
02/02/2024  E1.25 inch       Kinney             TX   Public

            Public video showing hailstones falling,
            some of which appear larger than quarters,
            at Fort Clark Springs in Brackettville, TX.
            Video was relayed by broadcast media. Time
            estimated via radar.

&&

BG
Special weather statement, Feb 2, 7:33 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
733 PM CST Fri Feb 2 2024

TXZ186>189-204>206-030215-
Comal TX-Bexar TX-Gillespie TX-Kerr TX-Medina TX-Bandera TX-
Kendall TX-
733 PM CST Fri Feb 2 2024

...A strong thunderstorm will impact portions of northern Medina,
Bandera, southeastern Kerr, southeastern Gillespie, Kendall,
northwestern Bexar and west central Comal Counties through 815 PM CST
...

At 733 PM CST, Doppler radar was tracking a strong thunderstorm near
Medina, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Tarpley, Fair Oaks
Ranch, Bulverde, Cross Mountain, Stonewall, Walnut Grove, Camp Verde,
Bandera Falls, The Dominion, Kerrville-Schreiner Park, Sisterdale,
Kreutzberg, Pipe Creek, Welfare, and Blumenthal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

&&

LAT...LON 2948 9933 2999 9941 3025 9867 2964 9847
TIME...MOT...LOC 0133Z 252DEG 46KT 2979 9918

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:47 PM CSTSpecial Weather StatementEWXMaverick43 min
Feb 2, 6:56 PM CSTSpecial Weather StatementEWXUvalde49 min
Feb 2, 7:01 PM CSTSevere Thunderstorm WarningEWXDimmit, Maverick59 min
Feb 2, 7:29 PM CSTSevere Thunderstorm WarningEWXDimmit, Zavala38 min
Feb 2, 7:33 PM CSTSpecial Weather StatementEWXBandera, Kendall42 min
Feb 2, 7:48 PM CSTSevere Thunderstorm WarningEWXBandera, Comal, Gillespie, Kendall, Kerr42 min
Feb 2, 8:21 PM CSTSpecial Weather StatementEWXLlano39 min
Feb 2, 8:28 PM CSTSpecial Weather StatementEWXComal, Guadalupe47 min
Feb 2, 8:44 PM CSTSpecial Weather StatementEWXAtascosa46 min
Feb 2, 9:00 PM CSTAreal Flood AdvisoryEWXBexar3 hr
Feb 2, 9:00 PM CSTSpecial Weather StatementEWXAtascosa45 min
Feb 2, 9:05 PM CSTSpecial Weather StatementEWXHays40 min
Feb 2, 9:26 PM CSTSpecial Weather StatementEWXKarnes, Wilson49 min
Feb 2, 9:48 PM CSTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson42 min
Feb 2, 10:10 PM CSTSpecial Weather StatementEWXDimmit50 min
Feb 2, 10:13 PM CSTSpecial Weather StatementEWXGonzales47 min
Feb 2, 10:34 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Feb 2, 10:37 PM CSTSpecial Weather StatementEWXTravis23 min
Feb 2, 10:52 PM CSTTornado WarningEWXBastrop, Fayette10 min
Feb 2, 10:57 PM CSTSpecial Weather StatementEWXLavaca48 min
Feb 2, 11:21 PM CSTSpecial Weather StatementEWXFayette, Lee54 min
Feb 3, 12:13 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Feb 3, 12:46 AM CSTSpecial Weather StatementEWXMedina44 min
Feb 3, 1:09 AM CSTSpecial Weather StatementEWXZavala51 min
Feb 3, 1:20 AM CSTSpecial Weather StatementEWXMedina40 min
Feb 3, 1:31 AM CSTSevere Thunderstorm WarningEWXDimmit, Zavala44 min
Feb 3, 1:39 AM CSTSpecial Weather StatementEWXDimmit, Zavala66 min
Feb 3, 2:03 AM CSTSpecial Weather StatementEWXMedina57 min
Feb 3, 2:10 AM CSTRed Flag WarningEWXVal Verde16 hr
Feb 3, 2:29 AM CSTSpecial Weather StatementEWXAtascosa, Frio61 min
Feb 3, 3:40 AM CSTAreal Flood AdvisoryEWXAtascosa, DeWitt, Gonzales, Karnes, Lavaca, Wilson6 hr
Feb 3, 12:26 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more30 hr
Feb 3, 12:28 PM CSTRed Flag WarningEWXDimmit, Kinney, Maverick, Val Verde, Zavala33 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.